MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION AED3; DEFIBRILLATOR

ZOLL MEDICAL CORPORATION AED3; DEFIBRILLATOR
Model Number AED3
Medical Device Problem Codes Energy Output Problem (1431); Unintended Electrical Shock (4018)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to monitor a male patient (age unknown), upon removal of the electrode pads from his chest, the male patient received an unintended delivery of energy.Complainant did not indicate that there was any adverse effect to the patient due to the reported malfunction.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown), the device discharged while the electrode pads were being removed from the patient.Complainant did not indicate that there was any adverse effect to the patient or clinician due to the reported malfunction.
 
Additional Manufacturer Narrative
This report was inadvertently submitted as a duplicate.The reported event was originally reported under medwatch 1220908-2023-01821.This supplemental medwatch report is reporting the evaluation of the device and is also correcting information submitted on the initial medwatch report.Please reference section b5 and h6 (medical device problem code).Device evaluation: the device was returned to zoll medical corporation for evaluation.The customer's report was not replicated or confirmed.The device was put through extensive testing including electrical testing and functional testing without duplicating the report.The device was recertified and returned to the customer.Review of the clinical log showed the device is powered on; the pads are adjusted for 2 minutes before an ecg signal is seen.Further motion artifact causes the device to prompt "analysis halted" and delayed the analysis.The analysis starts again but is halted a second time due to the power button being pressed, turning off the device, without finishing an analysis and charge, and with no discharge performed.The evaluation of the log showed the reported sensation was not a clinical discharge from the device.Therefore, our investigation for this reported malfunction was unsubstantiated.Analysis of reports of this type has not identified an increase in trend.

Brand Name
AED3
Common Device Name
DEFIBRILLATOR
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key16860838
Report Number1220908-2023-01562
Device Sequence Number12117733
Product Code MKJ
UDI-Device Identifier00847946026363
UDI-Public00847946026363
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberAED3
Device Catalogue NumberAED3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale